MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was not working properly.Two weeks later, a surgical procedure was performed, during which a crack in the cylinder connecting tube was noted.All components were removed and replaced.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Both cylinders were microscopically inspected and tested for leaks.Wear at fold in their proximal ends were noted, but no leaks were identified.The pump was microscopically inspected, leak and functionally tested.No damage or abnormalities were noted, no leaks were identified in the pump.The reservoir was microscopically inspected and tested for leaks, and the component passed all testing.Based on the information available and analysis results, the reported clinical observations could not be confirmed.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20505412
Report Number2124215-2024-65896
Device Sequence Number18207312
Product Code FHW
UDI-Device Identifier00878953003795
UDI-Public00878953003795
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/12/2023
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number1000151365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1100118600; PUMP: UPN: 72404310 / LOT: 1100118600; RESERVOIR: UPN: 72404161 / LOT: 1000527121; RESERVOIR: UPN: 72404161 / LOT: 1000527121
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale